MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 QUANTITATIVE NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 QUANTITATIVE NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas 8800 serial number was (b)(6).The investigation indicated no product-related issues were identified.The root cause is likely a pre-analytical issue, such as incomplete thawing or mixing of the plasma before aliquoting.
 
Event or Problem Description
There was an allegation of discrepant cobas® hiv-1 (192t) results from the cobas 8800 analyzer for a single patient.The initial sample was generated a positive hiv result 3 times on the cobas 8800 with the following results: on (b)(6) 2025, titer 3.74e2 (log 2.57), on (b)(6) 2025, titer 2.68e4 (log 4.43), on (b)(6) 2025, titer 1.14e4 (log 4.06).A different specimen on the same day was tested at another site for hiv genotype and hiv viral loads (2.04 e4 cps/ml / log 4.31).

Brand Name
COBAS® HIV-1 QUANTITATIVE NUCLEIC ACID TEST
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23647007
Report Number2243471-2025-04840
Device Sequence Number10123311
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number09040803190
Device Lot NumberM23842
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2025
Initial Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown